B-complex vitamins are found in a variety of fruits and vegetables, as well as poultry, eggs, fish and meat. Following the recommended dietary guidelines set by the USDA can ensure you are getting enough of these vitamins daily. However, some people may require B complex supplements due to malnutrition or malabsorption. B-complex supplements have few listed side effects, and most of them are digestive.
Video of the Day
B Complex Vitamins
B complex is a family of B vitamins which are water soluble and are used for several functions in the body. Together, B-complex vitamins work to convert food to energy, regulate metabolism and control sleep and appetite. Eight vitamins make up the B-complex group: vitamins B-1, B-2, B-3, B-5, B-6, B-8, B-9 and B-12. Some B complex supplements may not contain all of these vitamins; however, most multivitamin supplements do.
Abdominal bloating is a feeling of uncomfortable fullness in your abdomen. Boating may cause you to feel like your abdomen is extremely full and tight; in addition, your abdomen made also be visibly distended. According to Medline Plus, common causes an abdominal bloating are constipation, overheating and weight gain. Although bloating usually subsides on its own, you should contact your health-care provider if it is associated with abdominal pain, diarrhea, weight loss, vomiting, heartburn or blood in the stool.
B Complex Side Effects
B complex supplements cause symptoms such as constipation, darkened stools, nausea, stomach pain or vomiting. However, some combinations of B complex supplements, such as those that contain biotin, vitamin E and folic acid, can cause side effects such as mild diarrhea, drowsiness or headache. Diarrhea and constipation both can cause abdominal bloating and gas.
If you find that bloating is unbearable, speak to your physician about changing your B complex vitamin. Ideally, you can also increase B complex sources in your diet to reflect your increased B vitamin needs. Complete multivitamins also contain a variety of B complex vitamins and you may find that switching to a multivitamin may help. However, speak to your physician before taking any over-the-counter vitamin supplement.